MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X8X27, 5 DG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X8X27, 5 DG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 187827408
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a spinal surgery on (b)(6) 2018, the concorde bullet spinal system lordotic implant 9 x 8 x 27mm, 5 degrees, broke after striking it to insert it.The fixed area was unknown.The surgery was completed with a twenty-minute (20) delay.There was no adverse consequence to the patient.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination found that the cage had fractured near the threaded hole.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the concorde cage fracturing cannot be positively determined.However, it should be noted that polymer/carbon-fiber cages are designed to support physiologic loads.Higher than anticipated torque levels when applied to insertion tools, can cause splitting or fracture of cages.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE BUL LOR 9X8X27, 5 DG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7314225
Report Number1526439-2018-50203
Device Sequence Number11131846
Product Code MAX
UDI-Device Identifier10705034140056
UDI-Public10705034140056
Combination Product (Y/N)N
PMA/510(K) Number
K041722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number187827408
Device Lot NumberAPDBLP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer02/15/2018
04/13/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/10/2018
04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1